Alert archive / Massachusetts / Gale Watches in 2008

Gale Watch 13, NWS Boston/Norton, MA

November 21, 2008

NWS Boston/Norton, MA issued this gale watch at Nov 21, 2008, 4:14 AM EST. It took effect at Nov 22, 2008, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2008, 4:14 AM EST (09:14 UTC)
In effect from
Nov 22, 2008, 7:00 AM EST
Expired
Nov 21, 2008, 3:48 PM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KBOX 210914
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EST FRI NOV 21 2008

ANZ254-255-211715-
/O.EXP.KBOX.SC.Y.0239.000000T0000Z-081121T0900Z/
/O.NEW.KBOX.SC.Y.0240.081121T1800Z-081122T1200Z/
/O.NEW.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
414 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THIS IS FOR THE OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET...AS
WELL AS THE OCEAN WATERS SOUTH OF MARTHAS VINEYARD AND BLOCK ISLAND.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH OF
NANTUCKET TODAY AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA SCOTIA BY
SATURDAY MORNING. WINDS WILL INCREASE DURING THIS TIME...AND
POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS BY SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-211715-
/O.EXP.KBOX.SC.Y.0239.000000T0000Z-081121T0900Z/
/O.NEW.KBOX.SC.Y.0240.081122T0000Z-081122T1200Z/
/O.NEW.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
414 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THIS ADVISORY IS FOR THE OCEAN WATERS FROM THE MERRIMACK RIVER TO
PROVINCETOWN.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH OF
NANTUCKET TODAY AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA SCOTIA BY
SATURDAY MORNING. WINDS WILL INCREASE DURING THIS TIME...AND
POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS BY SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>235-237-211715-
/O.NEW.KBOX.SC.Y.0240.081121T1800Z-081122T1200Z/
/O.NEW.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
414 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS IS FOR NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY...RHODE
ISLAND SOUND...AND BLOCK ISLAND SOUND.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH OF
NANTUCKET TODAY AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA SCOTIA BY
SATURDAY MORNING. WINDS WILL INCREASE DURING THIS TIME...AND
POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS BY SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-231-236-211715-
/O.NEW.KBOX.SC.Y.0240.081122T0000Z-081122T1200Z/
/O.NEW.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
414 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS IS FOR BOSTON HARBOR...CAPE COD BAY...AND NARRAGANSETT BAY.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH OF
NANTUCKET TODAY AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA SCOTIA BY
SATURDAY MORNING. WINDS WILL INCREASE DURING THIS TIME...AND
POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS BY SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
000
WHUS71 KBOX 210917
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EST FRI NOV 21 2008

ANZ232>235-237-254-255-211730-
/O.CON.KBOX.SC.Y.0240.081121T1800Z-081122T1200Z/
/O.CON.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
417 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS IS FOR NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY...
RHODE ISLAND SOUND...BLOCK ISLAND SOUND...THE COASTAL WATERS FROM
EAST OF PROVINCETOWN TO NANTUCKET...AS WELL AS THE COASTAL WATERS
FROM MONTAUK POINT TO NANTUCKET.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH
OF NANTUCKET TODAY AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA
SCOTIA BY SATURDAY MORNING. WINDS WILL INCREASE DURING THIS
TIME...AND POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS
BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-231-236-250-211730-
/O.CON.KBOX.SC.Y.0240.081122T0000Z-081122T1200Z/
/O.CON.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
417 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS IS FOR BOSTON HARBOR...CAPE COD BAY...AND NARRAGANSETT BAY.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH
OF NANTUCKET TODAY AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA
SCOTIA BY SATURDAY MORNING. WINDS WILL INCREASE DURING THIS
TIME...AND POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS
BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
000
WHUS71 KBOX 211721
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1221 PM EST FRI NOV 21 2008

ANZ232>235-237-254-255-220130-
/O.EXT.KBOX.SC.Y.0240.081121T2300Z-081122T1200Z/
/O.CON.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1221 PM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 7 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS IS FOR NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY... RHODE
ISLAND SOUND...BLOCK ISLAND SOUND...THE COASTAL WATERS FROM EAST OF
PROVINCETOWN TO NANTUCKET...AS WELL AS THE COASTAL WATERS FROM
MONTAUK POINT TO NANTUCKET.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH
OF NANTUCKET THIS AFTERNOON AND QUICKLY MOVE NORTHEASTWARD TO NEAR
NOVA SCOTIA BY SATURDAY MORNING. WINDS WILL INCREASE DURING THIS
TIME...AND POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS BY
SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-231-236-250-220130-
/O.EXT.KBOX.SC.Y.0240.081121T2300Z-081122T1200Z/
/O.CON.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
1221 PM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 7 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS IS FOR BOSTON HARBOR...CAPE COD BAY...AND NARRAGANSETT BAY
AND FOR THE COASTAL WATERS FROM MERRIMACK RIVER MASSACHUSETTS TO
PLYMOUTH MASSACHUSETTS OUT TO 25 NM.

A GALE CENTER WILL BEGIN TO DEVELOP SEVERAL HUNDRED MILES SOUTH
OF NANTUCKET THIS AFTERNOON AND QUICKLY MOVE NORTHEASTWARD TO NEAR NOVA
SCOTIA BY SATURDAY MORNING. WINDS WILL INCREASE DURING THIS
TIME...AND POTENTIALLY REACH GALE FORCE ACROSS THE LOCAL WATERS BY
SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
000
WHUS71 KBOX 212048
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EST FRI NOV 21 2008

ANZ230>237-250-254-255-220500-
/O.EXT.KBOX.SC.Y.0240.081121T2300Z-081122T1500Z/
/O.UPG.KBOX.GL.A.0013.081122T1200Z-081123T0000Z/
/O.NEW.KBOX.GL.W.0048.081122T1500Z-081123T0800Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
348 PM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 3 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 3 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

THIS IS FOR ALL OF THE COASTAL WATERS.

A GALE CENTER DEVELOPING SEVERAL HUNDRED MILES SOUTH OF NANTUCKET
TONIGHT WILL QUICKLY MOVE NORTHEASTWARD AND INTENSIFY INTO A STORM
CENTER NEAR NOVA SCOTIA SATURDAY MORNING. WINDS WILL INCREASE DURING
THIS TIME...AND REACH GALE FORCE ACROSS THE WATERS SATURDAY MORNING.
WIND GUSTS BETWEEN 35 TO 40 KT CAN BE EXPECTED ESPECIALLY DURING
SATURDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH LATE
SATURDAY NIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

STRAUSS

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Nov 21, 3:59 AM EST, 15 minutes earlier.

Area forecast discussion, Nov 21, 3:59 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EST FRI NOV 21 2008

.SYNOPSIS...
DRY AND UNSEASONABLY COLD WEATHER WILL CONTINUE THROUGH THIS
WEEKEND.  A STORM SYSTEM WILL AFFECT SOUTHERN NEW ENGLAND MON NIGHT
INTO TUE.  THE ATMOSPHERE LOOKS TO WARM UP ENOUGH BY THEN TO BRING
MAINLY RAIN TO THE AREA...BUT SOME SNOW MAY OCCUR OVER THE HIGHER
ELEVATIONS.  DRIER WEATHER ALONG WITH A RETURN TO COLDER THAN NORMAL
TEMPERATURES WILL ARRIVE WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UNSEASONABLY COLD WEATHER WILL CONTINUE TODAY AND INTO THE WEEKEND.
AN UPPER TROUGH WILL CONTINUE TO APPROACH SOUTHERN NEW ENGLAND TODAY.
THIS TROUGH WILL AID IN THE DEVELOPMENT OF STRONG LOW PRESSURE WELL
SOUTH OF NANTUCKET. THE LOW WILL FORM FAR ENOUGH OUT TO SEA SO THAT
IT/S PRECIPITATION SHIELD REMAINS WELL TO OUR SOUTH. A FEW RAIN OR
SNOW SHOWERS MAY BRIEFLY GRAZE NANTUCKET.

WHAT THIS LOW WILL DO HOWEVER IS HELP DRAW VERY COLD AIR SOUTHWARD
TONIGHT. FOR TODAY...A GOOD AMOUNT OF SUN WILL BE SEEN ALTHOUGH THERE
WILL LIKELY BE PERIODS OF BROKEN CLOUD COVER. WENT A FEW DEGREES
LOWER THAN MOS GUIDANCE FOR MAXES TODAY. IT/LL BE A CHILLY ONE...WITH
HIGHS IN THE 30S PRETTY MUCH EVERYWHERE...ABOUT 15 DEGREES BELOW
NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...LOW PRESSURE
STRENGTHENS RAPIDLY AS IT ROCKETS TOWARD NOVA SCOTIA TONIGHT. THIS
WILL HELP DRAW BITTER COLD AIR /FOR NOV STANDARDS/ SOUTHWARD INTO
SOUTHERN NEW ENGLAND ON GUSTY WINDS. WIND CHILL VALUES BY LATE
TONIGHT WILL PROBABLY REACH THE LOWER TEENS TO SINGLE DIGITS AT MOST
LOCATIONS. LOOKS DRY...BUT CAN/T RULE OUT A FEW FLURRIES IN THE
CYCLONIC FLOW.

500-505DM THICKNESSES IN THE 1000-500MB LAYER WITH 850MB TEMPS AROUND
-16C ARE ON TAP FOR SATURDAY...WHICH IS DOWNRIGHT COLD AND VERY
JANUARY-LIKE. IT/S ACTUALLY TOUGH TO GET THE THICKNESSES THAT LOW
DOWN HERE EVEN IN JANUARY. THIS WILL RESULT IN MAXES NEARLY 20
DEGREES BELOW NORMAL IN SPOTS. UNDERCUT MOS GUIDANCE A BIT WHICH
RESULTS IN HIGHS IN THE UPPER 20S TO LOWER 30S. WE/LL ADD STRONG
WINDS ON TOP OF THAT /20-25 MPH WITH GUSTS 30 TO 35 MPH/. THIS WILL
RESULT IN DAYTIME WIND CHILL VALUES IN THE TEENS. IT LOOKS AS THOUGH
WINDS WILL FALL SHORT OF ADVISORY CRITERIA...BUT WE/LL HAVE TO KEEP
AN EYE ON THE HIGHER ELEVATIONS AS WELL AS THE CAPE AND ISLANDS.
SKIES WILL BE VARIABLY CLOUDY...WITH A FEW FLURRIES POSSIBLE.

ALTHOUGH WIND DIRECTION DOESN/T APPEAR OPTIMAL...SOME OCEAN EFFECT
SNOW SHOWERS MAY GRAZE CAPE COD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BLUSTERY AND VERY COLD CONDITIONS EXPECTED SAT NIGHT AS STRONG NW
GRADIENT REMAINS IN PLACE.  WINDS MAY GUST TO 30-35 MPH SAT EVENING
BEFORE SLOWLY DIMINISHING.  WITH NW FLOW...OCEAN EFFECT SNOW SHOWERS
SHOULD REMAIN LARGELY OFFSHORE BUT MAY CLIP OUTER CAPE SAT EVENING
SO WE WILL CARRY LOW CHC POPS HERE.  OTHERWISE...EVENING CLOUDS
SHOULD GIVE WAY TO CLEARING SKIES.  MINS WILL BE IN THE TEENS TO
LOWER 20S BUT GUSTY NW WINDS WILL MAKE IT FEEL IN THE SINGLE NUMBERS
AND LOWER TEENS.

SFC HIGH MOVES TO THE SOUTH ON SUNDAY WHICH KEEPS MODEST WESTERLY
GRADIENT OVER SNE.  AIRMASS STILL QUITE COLD SUN MORNING WITH 850
TEMPS -14 TO -15C WHICH WILL RECOVER TO -10C LATE SUN.  TEMPS WILL
REMAIN SEVERAL DEGREES BELOW NORMAL WITH MAXES RANGING FROM LOWER
30S HIGHER TERRAIN TO UPPER 30S COASTAL PLAIN.  DEVELOPING WAA
PATTERN WILL RESULT IN INCREASING MID/HIGH CLOUDS DURING SUN
AFTERNOON FROM WEST TO EAST.

MOSTLY CLOUDY AND NOT AS COLD SUN NIGHT AS SW FLOW DEVELOPS WELL
AHEAD OF NEXT SYSTEM MOVING INTO THE GT LAKES.

MODEL SUITE IN AGREEMENT WITH STRONG MID LEVEL LOW DIVING INTO THE
GT LAKES MON THEN REACHING NEW ENG VCNTY TUE.  PRIMARY LOW WILL MOVE
INTO THE LAKES REGION MON BUT STRONG HEIGHT FALL CENTER MOVING OVER
EXISTING BAROCLININC ZONE ALONG THE COAST WILL LIKELY RESULT IN
DEVELOPMENT OF COASTAL LOW NEAR NE COAST MON NIGHT MOVING INTO NEW
ENG ON TUE.

WEAK ISENTROPIC LIFT AHEAD OF PRIMARY LOW MAY BRING A FEW SHOWERS TO
W ZONES LATE MON...BUT THINK BULK OF PRECIP WILL HOLD OFF TIL MON
NIGHT.  TEMPS MON SHOULD MODERATE INTO THE 40S.

BEST CHANCE OF PRECIP WILL BE MON NIGHT INTO EARLY TUE AND WE WILL
HAVE LIKELY POPS.  BASED ON WARMING LOW LEVEL THICKNESSES AND WET
BULB TEMPS...PTYPE SHOULD BE MAINLY RAIN BUT SOME SNOW POSSIBLE
HIGHER ELEVATIONS IN BERKSHIRES AND MONADNOCKS CLOSER TO DEEPER COLD
AIR.  SOUTHERLY LLJ AHEAD OF LOW MAY FOCUS HEAVIER PRECIP LATE MON
NIGHT ACROSS EASTERN NEW ENG OR JUST OFFSHORE WITH LIGHTER PRECIP
FURTHER WEST.  ANY SNOW ACCUM SHOULD BE LIGHT UNLESS COASTAL STORM
ENDS UP FURTHER EAST.  LATEST GUIDANCE SUGGESTS INLAND LOW TRACK.

SFC LOW EXPECTED TO LIFT TO THE NORTH ON TUE WITH FOCUS FOR PRECIP
ALSO SHIFTING NORTH.  BUT UPPER LOW OVER NEW NEG WILL RESULT IN SCT
RAIN/SNOW SHOWERS TUE AFTERNOON WITH ANY SNOW MAINLY CONFINED TO
HIGHER ELEVATIONS.  TEMPS MAY BRIEFLY SURGE TO 50 DEGREES IN THE
COASTAL PLAIN TUE MORNING BEFORE COOLING...OTHERWISE MAXES WILL BE
IN THE UPER 30S TO LOWER 40S IN THE INTERIOR.

UPPER TROF FORECAST TO REMAIN ACROSS THE NE WED/THU ALTHOUGH GFS
KEEPS UPPER LOW MUCH FURTHER SOUTH ACROSS NEW ENG WHICH WILL RESULT
IN A GREATER PROB OF DIURNAL RA/SNW SHOWERS.  ECMWF FURTHER NORTH
AND DRIER.  FOR NOW...WE HAVE SLIGHT CHC POPS IN THE GRIDS BUT NO
MENTION OF POPS IN THE FORECAST TEXT.  TEMPS COOLING TO BELOW NORMAL
WED/THU.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
TODAY THROUGH TONIGHT...VFR CONDITIONS EXPECTED...ALTHOUGH A PERIOD
OF MVFR CONDS POSSIBLE CAPE AND ISLANDS TONIGHT.

SATURDAY...VFR FOR MOST ALONG WITH NWLY WIND GUSTS AROUND 30 KT.
MVFR CIGS/VSBYS POSSIBLE ON CAPE COD IN OCEAN EFFECT SNOW SHOWERS
THAT COULD POTENTIALLY GRAZE THE AREA.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SAT NIGHT AND SUN...VFR WITH GUSTS TO 30 KTS POSSIBLE SAT EVENING.

MON...MAINLY VFR DURING THE DAY...BUT LOWERING TO MVFR/IFR IN
DEVELOPING RAIN/SNOW MON NIGHT.

TUE...MVFR/IFR POSSIBLE WITH GRADUAL IMPROVING CONDITIONS IN THE
AFTERNOON.

&&

.MARINE...
LOW PRESSURE WILL DEVELOP WELL SOUTH OF NANTUCKET BY LATE
TODAY...THEN QUICKLY MOVE TO NOVA SCOTIA BY LATE TONIGHT. THE
GRADIENT OVER THE LOCAL WATERS WILL BEGIN TO TIGHTEN LATER
TODAY...AND LIKELY RESULT SCA GUSTS ON THE SOUTH COASTAL WATERS BY
LATE THIS AFTERNOON. WINDS WILL ONLY INCREASE THROUGH SATURDAY.
HOISTED A GALE WATCH FOR ALL WATERS STARTING 12Z SATURDAY AS STRONG
CAA AND TIGHT PRESSURE GRADIENT POTENTIALLY ALLOWS FOR WIDESPREAD 35
KT GUSTS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SAT NIGHT...GALE FORCE NW WINDS EXPECTED SAT EVENING THEN WINDS WILL
SLOWLY DIMINISH OVERNIGHT.

SUN...HIGH PRES SLIDES SOUTH OF NEW ENGLAND BUT WESTERLY GRADIENT
WILL RESULT IN SCA WINDS.

MON...SW WINDS AHEAD OF LOW PRES MOVING INTO THE LAKES WITH GUSTS TO
25 KT POSSIBLE.

LLJ AHEAD OF LOW PRES MAY BRING A BRIEF PERIOD OF S TO SE GALES TO
EASTERN WATERS LATE MON NIGHT OR TUE MORNING...OTHERWISE WINDS
BECOMING WEST WITH GUSTS 25-30 KT AS LOW PRES MOVES TO THE NORTH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
     ANZ230>237-250-254-255.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR ANZ232>235-237-254-255.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     SATURDAY FOR ANZ230-231-236-250.

&&

SYNOPSIS...KJC/EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...KJC
AVIATION...KJC/EKSTER
MARINE...KJC/EKSTER
Hazardous weather outlook, Nov 20, 4:23 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EST THU NOV 20 2008

CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-RIZ001-212130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
423 PM EST THU NOV 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW RISK FOR A FEW INCHES OF SNOW ACCUMULATION ACROSS THE
HIGHER TERRAIN OF CONNECTICUT...MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-212130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
423 PM EST THU NOV 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NORTHWEST GALE FORCE WINDS TO 35 KT ARE POSSIBLE SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-013>024-RIZ002>008-212130-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
423 PM EST THU NOV 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:14 AM ESTSmall Craft AdvisoryBOX18 hr
Nov 21, 3:48 PM ESTGale WarningBOX36 hr

Nearby

Gale Watches in Massachusetts, 2008Every gale watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.